Get your Health question answered in 3 easy steps

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does untreated fungal infection recur?

Answered by
Dr.
Dr. Praveen

General & Family Physician

Practicing since :2008

Answered : 1055 Questions

default
Posted on Wed, 6 Aug 2014 in General Health
Question: Can a fungal infection came and go for over a year if left untreated
doctor
Answered by Dr. Praveen 1 hour later
Brief Answer:
Yes.Recurs if untreated

Detailed Answer:
Hi dear.Thanks for giving me an opportunity to address your query.

Fungal infections have to be treated for weeks to months depending on the are of involvement(skin, hair, nail etc).Incomplete treatment shall result in recurrence.

I would be glad to know where (area of involvement) is the infection?
How long had you taken the treatment?
Why do feel the infection has recurred?

Hope this answers your query.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Praveen 54 minutes later
Ive had a red mark/scratch for 2 years at opening of urethra. Seen 6 doctors and no one is able to help. It was suggested to me to try a anti fungal cream and see if that might be the problem. So today i started using one i just was curious if a fungal infection could come and go over a long period of time. Thank you
doctor
Answered by Dr. Praveen 8 hours later
Brief Answer:
Does it itch?

Detailed Answer:
Hi dear.Thanks for writing me back.

I were to suspect yeast infection(candidiasis) since it is long standing infection.

Recurrence is commonly encountered especially if it is not treated properly or in the presence of diabetes.

I would be glad to know some more information.
Does it itch?Frequent urination?Is there any discharge?
Do you have diabetes?If yes, is it under control?

Hope this answers your query.
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Praveen 12 hours later
It doesnt itch and i dont have diabetes. No discharge
doctor
Answered by Dr. Praveen 19 hours later
Brief Answer:
Could still be candidiasis

Detailed Answer:
Hi dear.Thanks for writing me back and sharing the information.

According to me it could be candidiasis. This is sometimes asymptomatic especially when it is long standing. I would recommend you to continue the antifungal cream for 4-6 weeks as suggested by your doctor. I would also add Tab.Fluconazole 150mg thrice weekly (Monday, Wednesday and Saturday) for two weeks. I am not sure if you get this over the counter in your locality. You may check with your pharmacist. However I would prefer using oral and topical (cream) simultaneously for better results.

Get well soon.


Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on Fluconazole

doctor1 MD

i hav cuts on my prepuce jst immediately after mastubation.. and it fades away in 2 days.. shwed to a dermatologist he gave fluconazole 150mg single dose and ointment containing clotraimzole+beclomethazone.. its been 3 days now.. the cuts hav faded a little but its still present.. what should i do?

doctor1 MD

I had casual sex a month ago and a few days after felt the head of my penis burning as well as the part between testicles and anus (urethra?). Some days I felt a sensation like urine incontinency and sometimes i detect discharge which looks and feels very much like pre-semen, but I have found that that discharge is mostly after having sex or just an erection.

I consulted a general medician first and a uro-whatever doctor afterwards. The latter made tests for chlamydia (blood test), VIH, Sifilis, and another urine test (I already had one taken with the first sympthoms). Everything was negative/ok, just mucin was high both times. Now, the first doctor recommended a treatment of Ciprofloxacine with some red pills that made me pee orage color, both for a week. The second doctor gave me some 7 pills that were a mixture of Tinidazole (250 mg), Azitromicine (500 mg) and Fluconazole (37.5) and instructed me to buy 3 more for a total 5 days. Since I was not able to get that combined pill in local drugstore I bought last two separated and Metronidazole instead of Tinidazole. I finished the treatment. Pain has mainwhile relieved mostly, but I still see the discharge. Any suggestions?

doctor1 MD

Good day. I have noticed a strongish smell after urinating. The pharmacist said its either a fungal or bacterial infection. Diflucan was suggested, but that would only sort out a fungal infection not a bacterial?? i had been on antibiotics a while ago and my life is very stressful right now due to my mother being ill. In the past I would use Diflucan after antibiotics to get rid of the candida which antibiotics cause. NOw there is only a smell of the urine but no actual discharge.

doctor1 MD

Dear Dr. For months now I have had tiny clear fluid filled blisters on my hands and feet. It started out looking like a foot fungus on my right foot & soon spread to my left hand & then my left foot & right hand. My primary Dr. gave me 20 days of Fluconazole 150mg & my hands cleared up but my feet didn t clear up all the way. It then turned into what looked like a severe burn & began to bleed & crack until I could hardly walk. I was sent to a dermatologist (nurse practitioner) who said it was psoriasis & I was given Clobetasol Propionate ointment & it cleared it up, but then it came right back & the ointment seems to have no effect on the clear fluid filled bumps until they have turned into a red, dry, sore...The ointment does nothing until the blisters have broken & turned into a painful mess. For some reason I don t think it s psoriasis, because the blisters are never filled with puss, just a clear water looking fluid, this has left me unable to even do housework at times & makes me fear working in my yard because of the pain on the bottom of my feet. What do you think I may have & what can or should I do? I also now have pitting on 5 of my finger nails & I think it was caused by those fungus pills, I don t know what I have. What do you think it could be & what should I do?? Please help! Thank you, Rob

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

doctor1 MD

Hello doc my mother has some skin problem

doctor1 MD

I have a persistent yeast infection using fluconasole only takes it away for a day or two at the most. Sounds like nothing but is very uncomfortable. It was triggered when I was required to take 4 amoxicillin before a dental procedure after a knee...